MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0620
Medical Device Problem Codes Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30219616) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the intracranial aneurysm coil embolization procedure, there was some resistance felt between the 6mm x 20cm orbit galaxy complex frame coil (640cr0620 / 30219616) and the concomitant echelon¿ 10 microcatheter (medtronic).And then while the physician was pulling the coil, it became detached from the detachment zone.The physician removed the coil and replaced it with another coil.The reported event resulted in a 15-minute procedural delay, but the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 15 september 2020.[additional event information]: the healthcare professional reported that during the intracranial aneurysm coil embolization procedure targeting a 6mm x 6.5mm posterior communicating artery (pcom) aneurysm; the target vessel is a type 1 arch with no acute bends in the internal carotid artery (ica), there was some resistance felt between the 6mm x 20cm orbit galaxy complex frame coil (640cr0620 / 30219616) and the concomitant echelon¿ 10 microcatheter (medtronic).While the physician was pulling the coil, it became detached from the detachment zone; the coil did not separate into two or more pieces.The physician removed the concomitant microcatheter from the target site to replace the coil.There were no visible kinks nor other damges on the microcatheter that may have caused the friction.It was reported that there was no resistance while the guidewire was being advanced through the microcatheter.The reported issue did not result in any blood flow reduction or restriction.There was no evidence of thrombosis.The reported event resulted in a 15-minute procedural delay, but the delay was not considered clinically significant.The procedure was successfully completed with the replacement coil delivered to the target position using the same concomitant microcatheter there was no report of any patient adverse event or complication.Additional information also stated that the complaint device is available and will be returned.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to report that the product is no longer available for return and multiple attempt to obtain additional information was unsuccessful.[conclusion]: the healthcare professional reported that during the intracranial aneurysm coil embolization procedure, there was some resistance felt between the 6mm x 20cm orbit galaxy complex frame coil (640cr0620 / 30219616) and the concomitant echelon¿ 10 microcatheter (medtronic).And then while the physician was pulling the coil, it became detached from the detachment zone.The physician removed the coil and replaced it with another coil.The reported event resulted in a 15-minute procedural delay, but the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure, the reported device issue, and to obtain the product for analysis were unsuccessful.If additional information is available at a later date and the product is returned, the file will be updated accordingly.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30219616) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues documented in the complaint.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the intracranial aneurysm coil embolization procedure targeting a 6mm x 6.5mm posterior communicating artery (pcom) aneurysm; the target vessel is a type 1 arch with no acute bends in the internal carotid artery (ica), there was some resistance felt between the 6mm x 20cm orbit galaxy complex frame coil (640cr0620 / 30219616) and the concomitant echelon¿ 10 microcatheter (medtronic).While the physician was pulling the coil, it became detached from the detachment zone; the coil did not separate into two or more pieces.The physician removed the concomitant microcatheter from the target site to replace the coil.There were no visible kinks nor other damages on the microcatheter that may have caused the friction.It was reported that there was no resistance while the guidewire was being advanced through the microcatheter.The reported issue did not result in any blood flow reduction or restriction.There was no evidence of thrombosis.The reported event resulted in a 15-minute procedural delay, but the delay was not considered clinically significant.The procedure was successfully completed with the replacement coil delivered to the target position using the same concomitant microcatheter there was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 6mm x 20cm orbit galaxy complex frame coil was received contained in a pouch.Visual inspection was performed.The hypotube is observed protruding from the introducer.No other damage nor anomaly is noted.Microscopic inspection was performed.The embolic coil was not returned for analysis; however, there was no evidence of the coil mechanically detached.Dimensional evaluation: the outer diameter (od) of the device was measured and confirmed to be within specification.The hypotube od is 0.0128 inch; specification: 0.0130 inch + 0.0000 inch - 0.0005 inch.The functional test could not be performed due to the hypotube protruding from the introducer.A review of manufacturing documentation associated with this lot (30219616) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.The reported issue that during the procedure, some resistance was felt between the complaint coil and the concomitant microcatheter.While the physician was pulling the coil, it became detached at the detachment zone.This is confirmed based on the microscopic inspection; the embolic coil was not returned but there was no evidence that the coil mechanically detached; this is consistent with what is documented in the complaint, that the coil became detached at the detachment zone.The hypotube is observed protruding from the introducer.This is consistent with the reported issue that there was some resistance felt between the complaint coil and the concomitant microcatheter.The resistance described in the complaint likely resulted in the hypotube becoming protruded from the introducer as noted during the visual inspection of the returned complaint device.The exact cause cannot be conclusively determined.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following precautions: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿ if unusual friction is noted within the infusion catheter, remove the detachable coil system.¿ if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 01 september 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FRAME COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10511464
Report Number3008114965-2020-00373
Device Sequence Number3344548
Product Code KRD
UDI-Device Identifier10886704030430
UDI-Public10886704030430
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number640CR0620
Device Catalogue Number640CR0620
Device Lot Number30219616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2020
Supplement Date Received by Manufacturer09/11/2020
09/15/2020
09/01/2021
09/02/2021
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date09/14/2020
09/15/2020
09/01/2021
09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC)